Alert archive / Texas / Freeze Warnings in 2006

Freeze Warning 2, NWS Austin/San Antonio, TX

March 24, 20067 counties in Texas

NWS Austin/San Antonio, TX issued this freeze warning at Mar 24, 2006, 2:50 PM CST for 7 counties in Texas. It took effect at Mar 25, 2006, 2:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 24, 2006, 2:50 PM CST (20:50 UTC)
In effect from
Mar 25, 2006, 2:00 AM CST
Expired
Mar 25, 2006, 8:00 AM CST
In force
6 hr
Issued by
NWS Austin/San Antonio, TX

Counties Bastrop County, TX, Caldwell County, TX, Fayette County, TX, Hays County, TX, Lee County, TX, Travis County, TX, Williamson County, TX

The radar

The Ft Hood radar (KGRK), 62 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 8.8 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2006-03-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2006-03-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1170 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
-80 m²/s²
0-3 km storm-relative helicity
-35 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KEWX 242050
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
250 PM CST FRI MAR 24 2006

...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WILLIAMSON...
TRAVIS...HAYS...CALDWELL...BASTROP...LEE...AND FAYETTE COUNTIES...

.MOSTLY CLEAR SKIES...WITH A DRY AND COLD LATE MARCH AIRMASS
AND LIGHT WINDS WILL ALLOW OVERNIGHT LOWS TO FALL TO AROUND
FREEZING TO JUST BELOW FREEZING TONIGHT ACROSS THE WARNED
AREA.

TXZ173-191>194-208-209-250500-
/O.NEW.KEWX.FZ.W.0002.060325T0800Z-060325T1400Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...LOCKHART...LA GRANGE
250 PM CST FRI MAR 24 2006

...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM CST SATURDAY...

THE NATIONAL WEATHER SERVICE IN AUSTIN/SAN ANTONIO HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY. 

THE FREEZE WARNING IS IN EFFECT FOR WILLIAMSON...TRAVIS...LEE...
HAYS...CALDWELL...BASTROP...AND FAYETTE COUNTIES.  

LIGHT WINDS AND RADIATIONAL COOLING TONIGHT WILL ALLOW LOWS TO
FALL TO AROUND 30 TO NEAR FREEZING. SOME OF THESE AREAS DID NOT
SEE A FREEZE LAST NIGHT...AND A FREEZE IS POSSIBLE TONIGHT.

FURTHER WEST AND NORTH OVER THE HILL COUNTRY TO NEAR NEW BRAUNFELS...
SAN ANTONIO...HONDO AND UVALDE...A FREEZE DID OCCUR LAST NIGHT
WITH LOWS IN THE 20S TO NEAR FREEZING.  AS A RESULT A FREEZE 
WARNING IS NOT IN EFFECT TONIGHT...HOWEVER LOWS ARE EXPECTED
TO FALL TO AROUND 30 OVER THE HILL COUNTRY TO NEAR FREEZING
JUST SOUTH OF THE HILL COUNTRY TONIGHT.  

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$
1 follow-up statement
000 
WWUS74 KEWX 250337
NPWEWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
937 PM CST FRI MAR 24 2006

...FREEZE WARNING FROM 2 AM TO 8 AM SATURDAY FOR WILLIAMSON...
TRAVIS...HAYS...CALDWELL...BASTROP...LEE...AND FAYETTE COUNTIES...

.MOSTLY CLEAR SKIES...LOW RELATIVE HUMIDITIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL NEAR OR SLIGHTLY BELOW FREEZING FOR A
FEW HOURS EARLY SATURDAY MORNING ACROSS THE WARNED AREA.

TXZ173-191>194-208-209-251400-
/O.CON.KEWX.FZ.W.0002.060325T0800Z-060325T1400Z/
WILLIAMSON-HAYS-TRAVIS-BASTROP-LEE-CALDWELL-FAYETTE-
INCLUDING THE CITIES OF...GEORGETOWN...SAN MARCOS...AUSTIN...
BASTROP...GIDDINGS...LOCKHART...LA GRANGE
937 PM CST FRI MAR 24 2006

...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY...

A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM CST
SATURDAY. 

THE FREEZE WARNING IS IN EFFECT FOR WILLIAMSON...TRAVIS...LEE...
HAYS...CALDWELL...BASTROP...AND FAYETTE COUNTIES.

MOSTLY CLEAR SKIES...LOW RELATIVE HUMIDITIES AND LIGHT WINDS WILL
ALLOW TEMPERATURES TO FALL TO NEAR FREEZING OR SLIGHTLY BELOW
FREEZING FOR A FEW HOURS EARLY SATURDAY MORNING. ISOLATED SPOTS
MAY HAVE TEMPERATURES IN THE UPPER 20S. 

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this freeze warning went out at Mar 24, 11:50 AM CST, 3 hours earlier.

Area forecast discussion, Mar 24, 11:50 AM CST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1150 AM CST FRI MAR 24 2006

.AVIATION...
VFR CONDS WILL CONTINUE AS THE SHARP UPR RIDGE HOLDS OVER THE
ROCKIES. SOME CIRRUS WILL PUSH THRU THE BASE OF THE RIDGE INTO
TEXAS TMRW.

&&

.PREV DISCUSSION... (ISSUED 1123 AM CST FRI MAR 24 2006)

DISCUSSION...
SUNNY AND UNSEASONABLY COOL AFTERNOON TODAY...WITH HIGHS IN THE
UPPER 50S TO LOWER 60S...WHEN JUST 2 WEEKS AGO AFTERNOON HIGHS
WERE IN THE 90S. WIDE TEMPERATURE FLUCTUATIONS LIKE THIS HAVE BEEN
COMMON DURING DROUGHT PERIODS. TONIGHTS LOWS WILL BE MORE
INFLUENCED BY RADIATIONAL COOLING COMPARED TO COLD ADVECTION LIKE
LAST NIGHTS LOWS. THIS IS WHY SCATTERED HIGH CLOUDS LAST NIGHT HAD
LIMITED AFFECT ON OVERNIGHT LOWS. SOME SCATTERED HIGHS CLOUDS
EXPECTED TONIGHT AND COULD KEEP LOW TEMPS UP A FEW
DEGREES GIVEN COLD ADVECTION HAS EASED...HOWEVER LIGHT WINDS AND DRY
ENVIRONMENT BODE WELL TO TAKE OVER NIGHT LOWS DOWN AGAIN TONIGHT.
LOWS NEAR FREEZING ARE POSSIBLE AGAIN TONIGHT OVER PARTS OF THE
HILL COUNTRY AND EASTERN PART OF SOUTH CENTRAL TEXAS. EXPECT
AFTERNOON HIGHS SATURDAY TO BE 5 TO 10 DEGREES WARMER THAN
TODAY...FOLLOWED BY ANOTHER COOL NIGHT SATURDAY NIGHT. SOUTHERLY
WINDS FORECAST TO INCREASE SUNDAY...BRINGING A RETURN TO LOW
CLOUDS AND FOG SUNDAY NIGHT...AS SHOWN BY FORECASTS. IN THE EARLY
PART OF NEXT WEEK SOME TYPE OF LIGHT RAIN OR DRIZZLE POSSIBLE AS
COLD AIR GETS OVERRUN BY WARM SOUTHERLY WINDS...MAINLY MONDAY
MORNING. AFTER AREA GOES BACK TO WARM AND MOIST ENVIRONMENT IN
EARLY PART OF NEXT WEEK...CHANCES OF RAIN WILL DEPEND ON TIMING
AND PASSAGE OF S/W TROFS THAT PASS NORTH OF THE AREA. LARGE SCALE
FORECAST PATTERNS BECOME MORE FAVORABLE FOR RAIN IN THE EARLY PART
OF APRIL. TIMING AND TRACK OF THESE WEATHER PATTERNS WILL LIKELY
NEED TO BE MONITORED FOR HOW THEY WILL FORM AT THE END OF MARCH
AND FIRST PART OF APRIL.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

06/08
Hazardous weather outlook, Mar 24, 10:55 AM CST, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1055 AM CST FRI MAR 24 2006

TXZ171>173-183>194-202>209-217>225-228-251200-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
1055 AM CST FRI MAR 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TODAY AND TONIGHT

TEMPERATURES WILL BRIEFLY FALL TO THE FREEZING LEVEL OVER SECTIONS
OF THE HILL COUNTRY AND EASTERN PARTS OF SOUTH CENTRAL TEXAS AFTER
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

TEMPERATURES WILL RISE ABOVE FREEZING SHORTLY AFTER SUNRISE
SATURDAY MORNING. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT
THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Freeze Warnings in Texas, 2006Every freeze warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.